×

zbMATH — the first resource for mathematics

Numerical solution of a two-dimensional simulation on heat and mass transfer through cloth. (English) Zbl 1090.65104
Summary: This paper presents a mathematical model for heat and moisture transfer through cloth. A two-dimensional mathematical model, which considers complicated heat and mass transfer is developed. The coupled partial differential equations are created based on integrations of porous medium equations and heat, diffusion equations. A nonlinearized implicit finite-difference method is presented to find numerical solutions of the two-dimensional simulation model. Results obtained by the present method are found to agree satisfactorily with the experimental data available in the literature.

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
76S05 Flows in porous media; filtration; seepage
76M20 Finite difference methods applied to problems in fluid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Downes, J.G.; Mackay, B.H., Sorption kinetics of water vapor in wool fibers, J. polym. sci., 28, 45-67, (1958)
[2] Henry, P.S.H.; Watt, I.C., Kinetic studies of the wool-water system. part I. the mechanisms of two-stage absorption, Proc. roy. soc., Textile res. J., 30, 644-651, (1960)
[3] Wang, Z.; Li, Y., Mathematical simulation of the perception of fabric thermal and moisture sensations, Textile res. J., 72, 4, 327-334, (2002)
[4] Fan, J.; Luo, Z.; Li, Y., Heat and moisture transfer with sorption and condensation in porous clothing assemblies and numerical simulation, Int. J. heat mass transfer, 43, 2989-3000, (2000) · Zbl 0969.76085
[5] Nishimura, T.; Matsuo, T., Numerical simulation of moisture transmission through a fiber assembly, Textile res. J., 70, 2, 103-107, (2000)
[6] Li, Y.; Holcombe, B.V., A two-stage sorption model of the coupled diffusion and heat in wool fabrics, Textile res. J., 62, 4, 211-217, (1992)
[7] Henry, P.S.H., Diffusion in absorbing media, Proc. roy. soc., 171, 215-241, (1939) · Zbl 0023.42102
[8] Brown, P.N.; Saad, Y.; Krylov, H., Methods for nonlinear systems of equations, SIAM J. sci. stat. comput., 11, 450-481, (1990) · Zbl 0708.65049
[9] Knoll, D.A.; Rider, W.J.; Olson, G.L., An efficient nonlinear solution method for non-equilibrium radiation diffusion, J. quant. spectrosc. radiat. transfer, 63, 15-29, (1999)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.